Care Decongestant Oral Liquid is an oral solution for the relief of nose, sinus and upper chest congestion. The active ingredient is pseudoephedrine hydrochloride, which works to restrict blood vessels, reduces swelling and production of mucous and so relieves congestion.
Take this medicine by mouth.
Use the spoon provided to measure 5ml.
Adults, the elderly and children over 12 years: Two 5ml spoonfuls three times a day. Children under 12 years: Do not give to children under 12 unless your doctor tells you to.
DO NOT EXCEED THE STATED DOSE.
If you accidentally take too much, see a doctor straight away. Take the pack with you to show which medicine you have swallowed.
Do not use the medicine if you have . An allergy to any of the ingredients listed in section 6. Taken medicine for depression (monoamine oxidase inhibitors/MAOIs) within the last two weeks. Severe kidney problems. Heart disease. Circulation problems. High blood pressure. Diabetes. An overactive thyroid gland. Glaucoma (raised pressure inside the eyeball). Taken other cough and cold medicines including oral decongestants or nasal sprays. Taken beta-blockers. Phaeochromocytoma (a rare tumour of the adrenal glands). Or you are pregnant or breastfeeding. Do not give to children under 12 years. Talk to your doctor if you have . Bladder problems. Prostate problems. Mild kidney problems. Severe liver disease.
If you develop a feverish generalised erythema with pustules, stop taking this medicine and contact your doctor or seek medical attention immediately. See section 4.
Sudden abdominal pain or rectal bleeding may occur with Care Decongestant Oral Liquid, due to inflammation of the colon (ischaemic colitis). If you develop these gastro-intestinal symptoms, stop taking Care Decongestant Oral Liquid and contact your doctor or seek medical attention immediately. See section 4.
Talk to your doctor or pharmacist if you are taking . Medicines to reduce your appetite. Medicines which stimulate the nervous system, eg. amphetamines (used to treat Narcolepsy and Attention Deficit Hyperactivity Disorder). Medicines which lower your blood pressure. Medicines for mental illness. Antidepressants including moclobemide. Beta-blockers for a heart condition. Cardiac glycosides (eg. digoxin, digitoxin). Rasagiline or Selegiline for Parkinsons disease. Ergotamine or methysergide for migraine relief. Aproclonidine for glaucoma. Quinidine for irregular heartbeat. Kaolin and aluminium hydroxide (antacids). The antibiotic Furazolidone. If you go into hospital, tell the doctor you are using Care Decongestant Oral Liquid as it may affect some hospital medicines and anaesthetics.
Pregnant or breastfeeding . Care Decongestant Oral Liquid should not be used in pregnancy or when breastfeeding. Ask your doctor or pharmacist for further advice.
Like all medicines, Care Decongestant Oral Liquid can have side effects, although these dont affect everyone. The frequencies of these are unknown.
Important side effects: Stop using this medicine if you develop these symptoms and contact your doctor or seek medical attention immediately.
Allergic reactions which may cause difficulty in breathing, fever, swelling of the mouth, lips or skin, severe rashes, itching or stomach pain. Sudden onset of fever, reddening of the skin, or many small pustules (possible symptoms of Acute Generalized Exanthematous Pustulosis - AGEP) may occur within the first 2 days of treatment with this medicine. See section 2. Inflammation of the colon due to insufficient blood supply (ischaemic colitis). Other possible side effects are: Hallucinations. Restlessness. Unable to sleep or disturbed sleep. Feeling sick or being sick. Headache. Skin rashes, lumps and red skin patches. Feeling anxious, irritable or excited. Glaucoma (raised pressure in the eyeball). Difficulty passing urine. Abnormal or rapid heartbeat. Palpitations. High blood pressure. Poor circulation e.g. cold feet or hands. Trembling. Dry mouth. Rarely, mental disorders.
If you notice these or any other side effect not included above, stop use and tell your doctor or pharmacist. They will tell you what to do.
Reporting of side effects If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at www.mhra.gov.uk/yellowcaard or search for MHRA Yellow Card in the Google Play or Apple App Store. By reporting side effects you can help provide more information on the safety of this medicine.
The active ingredient per 5ml is: pseudoephedrine hydrochloride 30mg. The other ingredients are: citric acid monohydrate, sodium methyl parahydroxybenzoate (E219), sodium ethyl parahydroxybenzoate (E215), sodium propyl parahydroxybenzoate, ethanol, amaranth dye (E123), sunset yellow dye (E110), carmellose sodium, saccharin sodium, menthol, condensed milk flavour, orange flavour, glycerol (E422), purified water.
What the medicine looks like: Care Decongestant Oral Liquid is a thick deep orange coloured liquid. It is supplied in 100ml bottles.
The views expressed are those of our customers. If you require advice on a condition or treatment, please contact your doctor or pharmacist. For any questions regarding the products, please contact us. Please note: due to advertising regulations, not all product reviews can be displayed. Please be advised that people respond to products differently and you should always read the label.